advertisement
Question
Posted by: Mezo | 2010/09/29

espiride

Does Espiride cause weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Espiride / Sulpiride is a very old medicine used to treat schizophrenia, but peculiarly popular among some SA doctors, especially GPs, for depression and anxiety too, which is not internationally acepted - the drug has been discontinued in the U.K. It is mistakenly seen as having few side-effects, when in fact it can show a wide range of side-effects, some of them unpleasant. Weight gain is indeed among its possible side-effects.
You don't mention why you are taking this medication, but for all of its uses there are better and more modern alternatives. If you are being treated by a GP for any significant psych problem, it would be best to arange to be seen and assessed by a specialist psychiatrist, to re-assess your condition and discuss treatment options

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Me | 2010/09/30

Hi there, I was on this medication to help with my milk production but I was permantly hungry I picked up over 14 kgs, my appitite went back to normal once it was out of my system.

Reply to Me
Posted by: cybershrink | 2010/09/29

Espiride / Sulpiride is a very old medicine used to treat schizophrenia, but peculiarly popular among some SA doctors, especially GPs, for depression and anxiety too, which is not internationally acepted - the drug has been discontinued in the U.K. It is mistakenly seen as having few side-effects, when in fact it can show a wide range of side-effects, some of them unpleasant. Weight gain is indeed among its possible side-effects.
You don't mention why you are taking this medication, but for all of its uses there are better and more modern alternatives. If you are being treated by a GP for any significant psych problem, it would be best to arange to be seen and assessed by a specialist psychiatrist, to re-assess your condition and discuss treatment options

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement